Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 225, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 25, 2005, 3:46 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2005, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 25, 2005, 4:31 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:55 PM CDT | HAIL 1 | Park Hills, MO | |
| Aug 25, 3:58 PM CDT | HAIL 0.88 | Park Hills, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 252046 SVRLSX MOC186-187-252130- /O.NEW.KLSX.SV.W.0225.050825T2046Z-050825T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT THU AUG 25 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 430 PM CDT * AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARK HILLS...OR ABOUT NEAR DESLOGE...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FARMINGTON ROCKY RIDGE WEINGARTEN COFFMAN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3788 9053 3776 9053 3775 9017 3798 9018 $$ BRITT
3 follow-up statements
000 WWUS53 KLSX 252105 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT THU AUG 25 2005 MOC186-187-252130- /O.CON.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 404 PM CDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR STE. GENEVIEVE AND ST. FRANCOIS COUNTIES... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FARMINGTON... MOVING EAST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... FARMINGTON AND COFFMAN. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN PARK HILLS WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3784 9046 3774 9054 3774 9020 3790 9024 $$ BRITT
000 WWUS53 KLSX 252120 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT THU AUG 25 2005 MOC186-187-252130- /O.CON.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 419 PM CDT THU AUG 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR STE. GENEVIEVE AND ST. FRANCOIS COUNTIES... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER FARMINGTON... MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COFFMAN AND LIBERTYVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3784 9042 3773 9050 3769 9012 3783 9000 $$ BRITT
000 WWUS53 KLSX 252131 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 428 PM CDT THU AUG 25 2005 MOC186-187-252138- /O.EXP.KLSX.SV.W.0225.000000T0000Z-050825T2130Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 428 PM CDT THU AUG 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE AND ST. FRANCOIS COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. AT 428 PM CDT...A STRONG THUNDERSTORM REMAINS NEAR FARMINGTON. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS IN EXCESS OF 50 MPH AND VERY HEAVY DOWNPOURS. THERE IS SOME POTENTIAL THAT THIS STORM MAY BECOME SEVERE AGAIN...SO REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 3784 9042 3773 9050 3769 9012 3783 9000 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:50 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 25, 11:50 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT THU AUG 25 2005 .DISCUSSION... A BIT UNCERTAIN ABT HOW PCPN TRENDS WL EVOLVE THIS AFTN. INITIALLY THOUGHT THAT OVRALL TREND WULD BE FOR DIMINISHING CVG AS IS TYPICAL FOR NOCTURNAL MCS. HWVR...12Z MDL RUNS INDICATE WK BUT PERSISTENT 85H WAA AND THETA-E ADV DURG THE AFTN...COUPLED WITH UPR DIVERGENCE ASSOC WITH RRQ OF JET...SO WL CONT HI POPS. SPECIFICALLY...AM NOW THINKING PTN OF MCS ALG MO-KS BDR WL RMN QSNTRY AND WKN WHILE FORWARD PROPAGATING PART OF MCS OVR MID MO WL CONTG ADV E-NE....AND WL TRY TO TIE AFTN TEMPS WITH THIS TREND. OUTFLO FROM MRNG CNVTN NOW WELL S OF AREA...SO WITH THE EXCEPTION OF S COUNTIES THIS AFTNS PCPN SHUD RMN ELEVATED. NO CHGS TO LTR PDS ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, Aug 25, 2:10 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT THU AUG 25 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-261100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 210 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW LOCATIONS THIS AFTERNOON MAY HAVE BRIEF HEAVY DOWNPOURS FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE APPRECIATED. ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065- 072>075-084-085-099-261100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 210 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE STRONGER STORMS THIS AFTERNOON WILL PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE APPRECIATED. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.